MAUDE Adverse Event Report: CONCERT MEDICAL, LLC GALEO PRO F CORONARY GUIDEWIRE

CONCERT MEDICAL, LLC GALEO PRO F CORONARY GUIDEWIRE
Model Number 512040-002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Guidewire was examined under microscopy.The device failed at the distal end of the midjoint.The end view shows the corewire fractured with indications of work hardening due to repeated directional bending.The device was measured dimensionally and met all specification requirements, including diameter and bond lengths.The guidewire was used in a calcified lesion that appeared to be a chronic total occlusion, which is contraindicated.The mechanical forces required to cause fracture are substantial.A combination of patient and procedural factors appear to have caused or contributed to this event.The type of lesion made the distal placement of a guidewire unusually difficult.This unfortunate combination of factors led to the fracture.
 
Event or Problem Description
Guidewire fractured at the junction point between the radiopaque and the non-radiopaque parts.During guidewire manipulation there was no unusual resistance.The fracture was noticed at the time of guidewire withdrawal.Cabg procedure was performed due to failed pci.

Brand Name
GALEO PRO F CORONARY GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
CONCERT MEDICAL, LLC
77 accord park drive
norwell MA 02061
MDR Report Key6037616
Report Number1223414-2016-00003
Device Sequence Number13808109
Product Code DQX
UDI-Device Identifier00814384020215
UDI-Public00814384020215
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2021
Device Model Number512040-002
Device Catalogue Number389783
Device Lot Number58000716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2016
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER; INTRODUCER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR